Louisiana, 2005

Funnel Cloud in Louisiana, August 11, 2005

August 11, 2005 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 11, 3:09 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 11, 3:09 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT THU AUG 11 2005

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED OVER MUCH OF SOUTH
MS INTO EAST CENTRAL MS THIS AFTERNOON. CONVECTION TODAY HAS NOT
INITIATED ON SEA OR LAKE BREEZE BOUNDARIES...BUT RATHER WHERE
THERE WAS DIFFERENTIAL HEATING NEAR THE EDGES OF MORNING CLOUD
COVER. UPPER DIVERGENCE HAS ENHANCED THE COVERAGE SOMEWHAT AS THE
FORECAST AREA HAS BEEN IN THE RIGHT ENTRANCE REGION OF AN UPPER
JET OVER THE NORTH CENTRAL GULF OF MEXICO.

ON FRIDAY...A MID/UPPER LOW AND TROUGH ARE FORECAST TO MOVE SLOWLY
NORTHWEST ACROSS THE CENTRAL GULF COAST REGION. THE MODELS
INDICATE PRECIPITABLE WATER WILL REMAIN AROUND 1.9 INCHES WHICH IS
ABOUT 115 PERCENT OF NORMAL. ALSO...A BUILDING SURFACE RIDGE
ACROSS THE GULF AND WEAK SOUTHWEST FLOW MAY CAUSE SEA AND LAKE
BREEZE BOUNDARIES TO PROVIDE SOME ADDITIONAL FORCING. BECAUSE OF
THIS... HAVE GONE MORE WITH PERSISTENCE AND HAVE THROWN OUT THE
DRY GFS SOLUTION/MOS POPS. THE ETA HAS A BETTER HANDLE ON THE
SITUATION.

OVER THE WEEKEND INTO NEXT WEEK...HAVE NOT CHANGED THE FORECAST
MUCH. THE UPPER LOW/TROUGH ARE FORECAST TO LIFT NORTHEAST SATURDAY
WITH DEEP LAYER HIGH PRESSURE BUILDING FROM THE SOUTH AND EAST.
DRIER AIR IS FORECAST ON SATURDAY WHICH SHOULD CAUSE CONVECTION TO
BECOME MORE ISOLATED. THERE MAY BE SOME MINOR UPPER DISTURBANCES
THAT MAY MOVE INTO THE RIDGE...AND MEAN LAYER HUMIDITIES SHOULD
RETURN TO NEAR NORMAL SUNDAY INTO NEXT WEEK. THE SEA BREEZE WILL
BE MODEST OVER THE WEEKEND THEN WEAKEN MONDAY THROUGH THURSDAY AS
THE RIDGE OF HIGH PRESSURE BUILDS NEAR THE COAST. WILL MAINTAIN
TYPICAL SUMMER-TIME SCATTERED MAINLY AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  93  73  94 /  20  40  20  30
BTR  74  94  75  95 /  10  30  10  20
MSY  77  94  78  94 /  10  30  10  20
GPT  74  92  75  92 /  20  40  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, Aug 11, 10:15 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT THU AUG 11 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1115 AM CDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THIS AFTERNOON INTO EARLY THIS EVENING. MOST OF
THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY
STRONG THUNDERSTORMS ARE POSSIBLE.

THE MAIN THREAT FROM MOST THUNDERSTORM ACTIVITY WILL INCLUDE WINDS
GUSTING TO 30 MPH...OCCASIONAL LIGHTNING STRIKES...AND BRIEF HEAVY
DOWNPOURS. HOWEVER...A FEW STRONGER THUNDERSTORMS COULD PRODUCE
WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING. ALSO...A FEW
LOCATIONS MAY EXPERIENCE LOCALIZED STREET FLOODING DUE TO SLOW
MOVEMENT AND HEAVY RAINFALL ASSOCIATED WITH THESE STRONGER
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING HOURS. MOST OF THE THUNDERSTORM
ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONGER THUNDERSTORMS
ARE POSSIBLE. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Charles

When
August 11, 4:15 PM CST
Where
St. Charles County, 3 mi SSW of Boutte
Reported by
TRAINED SPOTTER
Coordinates
29.906, -90.358 (the zone’s center; the record gives no point)

A funnel cloud was observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475541.